MAUDE Adverse Event Report: B&B MEDICAL TECHNOLOGIES HOPE NEBULIZER; LARGE VOLUME NEBULIZER

B&B MEDICAL TECHNOLOGIES HOPE NEBULIZER; LARGE VOLUME NEBULIZER
Model Number 11310
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B&b medical technologies received a customer email on (b)(6)2024.Customer complained that the hope nebulizer p/n:11310 was not running according to ifu at 25ml/hour.Customer facility had recently switched to the hope nebulizer lvn due to a flow issue they were having with a different brand of lvn.After running a series of tests, the facility suspected that the hope nebulizer was not dispensing the correct amount of medication, and their patients were not getting the correct dosage.B&b medical had a preliminary discussion with the facility on (b)(6)2024.The customer ensured that their facility system setup had been reviewed for possible air leaks or equipment connection issues.The facility, however, informed the company that they were not checking the hope nebulizer output every 30 minutes, as indicated in the product ifu, stating that it was not feasible.The product ifu states that the hope nebulizer will nebulize medication at a rate of approximately 25ml/hr and to "check output q 30' and adjust flowmeter to obtain 25ml output per hour".5 samples of the hope nebulizer p/n: 11310, lot # n4d1201, were pulled from stock for testing.The units were filled with 50ml of distilled water and tested at 50psi with a flow rate of 10ml/hr for 2 hours.The units were checked every 30 minutes, and the flow rate was adjusted as needed.All 5 units were able to produce an output of approximately 25ml/hr.After 2 hours of dispensing, the reservoirs contained some residual water of approximately 8-10ml.The units were then dispensed for another 15-20 minutes which left residual water of approximately 3-4ml.1 unit from lot # n4e2102 was returned from the customer sales representative on (b)(6)2024 and 1 unit from lot # n3k2904 was returned directly from the facility on (b)(6)2024.The two units were tested using the same setup and air settings as the 5 samples from lot # n4d1201.The units were filled with the 50ml of distilled water and tested at 50psi with a flow rate of 10ml/hr for 2 hours, checking them every 30 minutes.The units were also able to produce an output of approximately 25ml/hr with the flow rate being adjusted to as necessary.After 2 hours of dispensing, the reservoirs contained similar residual water of approximately 10-11ml.The units were then dispensed for another 15-20 minutes which left residual water of approximately 4-5ml.The company confirmed that the returned units were acceptable according to the product instructions.The product should be checked every 30 minutes, and the flow rate may need to be adjusted to achieve the approximate output of 25ml/hr indicated in the ifu.It was unknown what prior product training the customer had received before implementing the hope nebulizer into their facility.It is recommended that the facility receive additional product training from the company's clinical consultant.There were no non-conforming material reports or temporary deviations found in the device history records for p/n:11310 lot # n4e2102 or lot # n3k2904.Rejection rates during in process inspections were at acceptable levels and the devices were manufactured to their specifications, in accordance with the product device master record, and with the appropriate revisions of the product labeling and instructions for use.Company complaint files were reviewed and no similar complaints related to medication dispensing issues were found dating back to 2009.Over the last 15 years the product has received a complaint rate of (b)(4), deeming the products to be statistically safe and low risk.A review of the product risk management activities concluded that hazard risks associated with the insufficient output have been reduced to acceptable levels with the control measures implemented into the product instructions.No corrective or preventive actions required.The results of this investigation will be filed within the b&b medical technologies internal complaint files for statistical use.This complaint is considered an isolated incident and the file will be closed.The user facility will be offered additional product training.Customer feedback will be continually monitored for any additional product dispensing/output complaints.
 
Event or Problem Description
Customer complained the hope nebulizer did not dispense medication at 25ml/hour per the instructions for use.

Brand Name
HOPE NEBULIZER
Common Device Name
LARGE VOLUME NEBULIZER
Manufacturer (Section D)
B&B MEDICAL TECHNOLOGIES
1954 kellogg ave. suite 100
carlsbad CA 92081
Manufacturer (Section G)
NOVEM MEDICA, S. DE R.L DE C.V.
amapolas 65, libramiento 22225
tijuana, baja california
MX  
Manufacturer Contact
derick corrente
1954 kellogg ave. suite 100
carlsbad, CA 92008
7609299972
MDR Report Key21073908
Report Number2938401-2024-00005
Device Sequence Number18267224
Product Code CAF
UDI-Device Identifier00850008733024
UDI-Public00850008733024
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K980407
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11310
Device Catalogue Number11310
Device Lot NumberN3K2904
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/26/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2024
Initial Report FDA Received Date01/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexPrefer Not To Disclose